Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Pueblo, CO

May 27, 2007El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 27, 2007, 7:03 PM MDT for El Paso County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 7:03 PM MDT (01:03 UTC)
Expired
May 27, 2007, 8:00 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 280103
SVRPUB
COC041-280200-
/O.NEW.KPUB.SV.W.0041.070528T0103Z-070528T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 800 PM MDT...

* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  CENTERED 4 MILES NORTHWEST OF YODER...OR 26 MILES EAST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YODER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3900 10429 3886 10444 3863 10418 3873 10405
      3885 10405

$$
2 follow-up statements
000 
WWUS55 KPUB 280129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT SUN MAY 27 2007

COC041-280200-
/O.CON.KPUB.SV.W.0041.000000T0000Z-070528T0200Z/
EL PASO CO-
729 PM MDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS CENTERED NEAR TRUCKTON...OR 28 MILES EAST OF 
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON.

LAT...LON 3900 10429 3885 10443 3864 10434 3864 10405
      3873 10405 3885 10405

$$
000 
WWUS55 KPUB 280200
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT SUN MAY 27 2007

COC041-280209-
/O.EXP.KPUB.SV.W.0041.000000T0000Z-070528T0200Z/
EL PASO CO-
759 PM MDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EL PASO COUNTY EXPIRES
AT 800 PM MDT...

THE STORM IN EASTERN EL PASO COUNTY HAS WEAKENED AND IS NO LONGER 
PRODUCING SEVERE WEATHER. 

LAT...LON 3900 10429 3885 10443 3864 10434 3864 10405
      3873 10405 3885 10405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:41 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 27, 2:41 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SUN MAY 27 2007

.SHORT TERM...
(TONIGHT AND MON)

SOMEWHAT MORE ACTIVE...CONVECTIVELY SPEAKING...THIS AFTERNOON AS
COMPARED TO YESTERDAY AFTERNOON AS TEMPERATURES RUNNING AROUND 10
DEGREES HIGHER THAN VALUES NOTED YESTERDAY WHILE SURFACE DEWPOINTS
REMAIN QUITE HEALTHY...ESPECIALLY OVER SOUTHERN AND EASTERN PORTIONS
OF THE CWFA.

LATEST CAPES OVER THE EASTERN PLAINS RUNNING IN THE 500 TO 2500 J/KG
WITH LIS IN THE -2C TO -5C RANGE AT 20Z/27TH.  AT THIS TIME...IT
APPEARS THAT THE HIGHEST POTENTIAL FOR ORGANIZED SEVERE WEATHER IS
OVER FAR NORTHEAST COLORADO...ALTHOUGH WOULD NOT BE TOO SURPRISED TO
SEE A CELL OR TWO GO SEVERE OVER PORTIONS OF THE EASTERN PLAINS
LATER THIS AFTERNOON/EVENING...SO WILL INSERT MENTION OF ISOLATED
SEVERE STORMS IN IMPENDING GRIDS/ZONES DURING THIS TIME-FRAME.

ONCE AGAIN...THE MAIN SEVERE THREAT FROM THE STRONGEST THUNDERSTORMS
THAT MAY DEVELOP LATER THIS AFTERNOON INTO THIS EVENING WOULD BE
LARGER HAIL AND STRONG WINDS AS WELL AS TRADITIONAL THUNDERSTORM
THREATS SUCH AS LIGHTNING AND PERIODS OF HEAVY RAINFALL.

ON MEMORIAL DAY MONDAY...LATEST MODELS CONTINUE TO SUPPORT FLAT/WARM
UPPER RIDGE TO CONTINUE OVER THE REGION...ALLOWING FOR A CATEGORY OR
TWO OF WARMING OVER THE MAJORITY OF THE CWFA MONDAY AFTERNOON AS
COMPARED TO THIS AFTERNOON.  GENERALLY ISOLATED...MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS ARE PROJECTED...WITH HIGHEST
POTENTIAL OF ORGANIZED SEVERE STORMS POSSIBLE ONCE AGAIN OVER THE
FAR EASTERN PLAINS. FINALLY...GRADIENT WINDS TO REMAIN WELL-BEHAVED
DURING THE SHORT TERM.

.LONG TERM...
(TUE THROUGH SUN)

...POTENTIAL IMPACT WEATHER DAYS TUE-WED...

LITTLE TIME FOR A DISCUSSION...BUSY MONITORING FOR STRONG-SEVERE
CONVECTIVE PRECIPITATION THIS AFTERNOON. ACTIVE WEATHER PATTERN
MAY OCCUR TUE AND WED. WARMING AND DRYING TREND THU-SUN. METZE

&&

.AVIATION...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SEVERAL SECTIONS OF THE CWFA FROM THIS AFTERNOON INTO THE EVENING.
AT THIS TIME...THE MOST FAVORABLE LOCATION FOR DEVELOPMENT OF
ISOLATED STRONG TO POSSIBLY SEVERE CONVECTION...WITH LIFR CONDITIONS
AT TIMES...STRONG WINDS...LARGE HAIL AND PERIODS OF HEAVY RAINFALL
SHOULD BE NOTED FROM THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS/FOOTHILLS INTO THE EASTERN PLAINS.  METEOROLOGICAL
CONDITIONS SHOULD THEN IMPROVE FROM LATE THIS EVENING INTO EARLY
MONDAY MORNING(05Z-07Z)...OUTSIDE OF ANY ISOLATED RENEGADE
THUNDERSTORM(S).

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

77/17
Hazardous weather outlook, May 27, 6:56 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT SUN MAY 27 2007

COZ058>089-093>099-281300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY EVENING ACROSS THE SOUTHEAST PLAINS. THE MAIN THREAT FROM
SEVERE THUNDERSTORM ACTIVITY WILL BE HAIL UP TO 1 INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH.

A WEAK DISTURBANCE MOVING TOWARDS THE REGION WILL ALLOW
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON OVER THE MOUNTAINS. AS
THE AFTERNOON PROGRESSES...THESE STORMS WILL MOVE OFF THE MOUNTAINS
AND ONTO THE PLAINS. AS THE STORMS MOVE EAST...THEY WILL ENCOUNTER
INCREASINGLY UNSTABLE AIR. ONE OR TWO STORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO
NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS
TUESDAY EVENING...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP
TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:31 PM MDTSevere Thunderstorm WarningPUBFremont59 min
May 28, 3:33 PM MDTSevere Thunderstorm WarningPUBEl Paso57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.